Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Taking novalgin for migraine. Having pain and weakness on knee. Side effect of medicine? Surgery needed?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1991
Answered : 20 Questions
Question
Dear Doctor,
I had a key hole surgery done on my left knee a couple of years ago in a well known hospital in Bangalore.
Condition: My cartilege had worn out and i had some pain in the knee, could not walk for long distances, i would buckle while climbing stairs, i feel weak around my knee area.
Procedure done: The Surgeon removed the dead tissues in the knee that looked like fibre. i had some physio done later
Current condition: While i feel somewhat better now, i still feel weak in the knee and have some pain from time to time. However, my right knee is now hurting badly and i just am unable to walk, drive, climb stairs etc.
Seeking your advise: 1. should i go for the same surgery for the right knee 2. Is there some other alternative? (i felt the procedure done for the left knee was superflous) 3.How long can i prolong without treating it? 4. Is it age related? (i do not remember any injury to my knee. I was taking a lot of pain killers (Novalgin) for my migraine for many years - is it the side effect of it?) 4. I read about some injection that can be given to the knee to inject something that acts as the cartilege - is that an option? is it cheaper? how long will it last? 5. Any other advise in this regard would be highly appreciated.
Posted Wed, 3 Apr 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Deepak Goyal 3 hours later
Dear XXXXXXX

Thanks for contacting me through XXXXXXX

I need to know more about your previous surgery. I presume it was a meniscus tear that must have been removed. Only discharge summary can help to know better.

I shall also like to know your weight and height. If possible, also scan your x-rays and upload on this query page. You have a feature to upload the reports/images by yourself on the right side of this query page. Please utilize it.

Alternatively, you may mail them to me at YYYY@YYYY with subject as “Attention to Dr. Deepak Goyal”.

If MRI was done, then upload its images and reports also.

I think answers to all your questions are... we need to confirm the diagnosis first.

Warm Regards
Dr Deepak Goyal
Cartilage, Arthroscopy and Knee Surgery
Ahmedabad, India
Above answer was peer-reviewed by
 
Follow-up: Taking novalgin for migraine. Having pain and weakness on knee. Side effect of medicine? Surgery needed? 28 hours later
Dear Dr XXXXXXX XXXXXXX

Thank you very much for your response. I looked for the MRI scans etc and unfortunately could not find them. However, i have the Discharge summary which i have attached. May i request you to go through it and provide your advise?

My wieght is 73 kgs and height is 5.5 ft.

best regards,
XXXXXXX

 
 
Answered by Dr. Deepak Goyal 4 hours later
Dear XXXXXXX

Thanks for sharing your reports.

The discharge summary does confirm that you had a meniscus tear three years back. However, nowhere we can guess that you have the similar problem on right side. I suggest that show yourself to a Knee Surgeon and get yourself investigated in form of X-ray and MRI. Then and then we can confirm the diagnosis on right side.

It doesn't look like reaction to Novalgin. Intra-articular injections may have small and limited role to play but not with meniscus tear.

I hope that helps.

Warm Regards
Dr Deepak Goyal
Cartilage, Arthroscopy & Knee Surgery
Above answer was peer-reviewed by
 
Follow-up: Taking novalgin for migraine. Having pain and weakness on knee. Side effect of medicine? Surgery needed? 2 days later
Dear Dr XXXXXXX

Thanks again for your response. I will take your advise and see an Ortho. However, just so that you know, when i had my surgery to my left knee, the doc had conducted the tests for both the knees and suggested that i go for a similar sugery for the right knee after a year or so.

So, my guess is that I could be having the same condition on both knees.

Would you please also clarify the following?

1. Is surgery the only solution for Meniscus tear?
2. Is it a lasting solution? the reason i am asking this question is because i feel week and experience some pain from time to time on the knee that was operated as well
3. What can i do to keep my knees strong? i walk for 30 minutes every day but after experiencing pain in my right knee in the last week or so, i have stopped walking.
4. How long can i push the surgery, if the pain persists? the reason being, i have quite a lot of responsibility in the office that i want to accomplish before i go for the surgery?

Thanks a lot in advance for your response and have a good day.

Warm regards,
XXXXXXX
 
 
Answered by Dr. Deepak Goyal 33 minutes later
Dear Mr XXXXXXX
Thanks for your query.
Please find answers below.

1. If the meniscus tear is G III, surgery is the best solution. Then it also depends on what is the location, what is the type of tear etc.
2. A well-done partial menisectomy is the best long lasting solution for major tear. However, a good rehabilitation and physio program is must.
3. You must also find out, presence of any additional damage in your knee joints, thru your Ortho Surgeon. A good rehab program should help you.
4. If it is major tear, you should not push it.

I hope this helps.
Warm Regards
Dr Deepak Goyal
Above answer was peer-reviewed by
 
Follow-up: Taking novalgin for migraine. Having pain and weakness on knee. Side effect of medicine? Surgery needed? 2 hours later
this definetly helps Dr XXXXXXX
Thanks for the quick advise and have a good day.

kind regards,
XXXXXXX
 
 
Answered by Dr. Deepak Goyal 1 hour later
My Pleasure.
All the best.
Deepak
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor